Been awhile since I've visited

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AesSedai
New Member


Date Joined Nov 2007
Total Posts : 7
   Posted 1/25/2008 11:28 AM (GMT -7)   
Hi everyone,
 
My mom was diagnosed with lung cancer that metasticized to her brain.  She's already had brain surgery and radiation started yesterday with chemo to follow.
 
That's what's kept me away.  I was with her from December 17th until 2 days ago and I'm going right back today.  I live with her but spent so much time at my boyfriends that I moved alot of my stuff here.  It's all going back to moms and my boyfriends moving in with me, so we can be there for mom.
 
I'm scared out of my mind.  I lost my husband to cancer March 17, 2004 and my father to cancer 12 yrs. ago. 
 
My family has suffered sooo much.  This is going to be hard to believe but it's the truth...
 
My baby sister's husband committed suicide 20 yrs. ago...blew his head off with a shotgun in front of his mother.  My brother's wife, 7 months pregnant with his first baby, died of a heart attack in her sleep.  He couldn't wake her...touched her and she was cold.  My father died at home after a year of chemo.  My husband died at home of cancer.  My sister has cancer and has had a hysterectomy...it came back....they went back in and took her ovaries.  We wait to see if it returns.  My other sisters (the one whose husband committed suicide) daughter has cervical cancer.  Now Mom.....Mom.
 
That is SO much for one family.  3 of the 4 kids lost their mates and the 4th has cancer. 
 
I'm so scared.
 
Mom and I have either lived together or not more than a 5 min walk or drive away for the last 18 yrs.  We call each other sometimes 10 times a day.  She's my best friend. 
 
She's going to fight this with all she has. 
 
This isn't pain related, physical pain, but it sure is painful...but I'll keep it short.  I just wanted to share what's going on and why I haven't been here and maybe some of you will say some prayers for my Mom.
 
Things have been hectic but we're starting to settle into a routine a little so I'll be able to come here more often soon I'm sure.
 
I'm having a problem I wanted to see if anyone else here has had.  I've been put on alot more meds...for my nerves.  Let me list the meds first then I'll tell you what's going on and maybe someone has experienced it too....
 
Oxycodone 30 mg. 1 every 6 hours
Robaxin 750 mg. 1 every 8 hours
Tramadol HCL 50mg 1 every 6 hrs (for break thru pain)
Restoril 30 mg. 1 at bedtime (sleep)
Klonopin 0.5 mg. 1 at 8am, 1 at 1pm and 1 at 6pm
The new meds:
Remeron 15mg. 1-2 at bedtime (sleep, anxiety and depression) (I don't take the Restoril...taking 2 sleeping pills, not wise, had Remeron filled at pharmacy near Moms so computer didn't alert me but I know better and am going to have that pharmacy fax my records to my regular pharmacy)
Cymbalta 30 mg. Take at 6pm after meal
 
This is the problem I'm having....
 
I have a hard time starting urination...not every time but alot of the time.  I've been falling asleep on the toilet while I sit trying to pee.
I just now got my meds in the little boxes but before, at Moms, I was so concentrated on Mom and so busy that when I felt I needed something, I just went to my pill bag and took what I thought was due or needed.  I might have messed up and took too much of something...very possible.
 
Has anyone else had trouble starting urination?  I've developed, since Moms diagnosis, a stress related narcolepsy and combined with the pills, I was falling asleep with a cigarette...burned a blanket a few times, a book, my neck twice.  Scary.  That's better somehow.  My nerves are unbelieveable (the thought of loosing Mom).  Could my nerves also be causing my trouble getting urination started?
 
Any thoughts would be appreciated and I'll be back asap.
 
Long, busy day that I must begin.
 
(((((((Everyone)))))))))
 
I hope everyone's doing ok.  I haven't had time to read, just came and slammed this post down.  You're all in my thoughts.
 
Karyn

TinaK
Regular Member


Date Joined Mar 2003
Total Posts : 396
   Posted 1/25/2008 6:15 PM (GMT -7)   
Hi Karyn,
I had the same problem with starting urination when I was taking methadone. The problem started even at the low starting dose. I think it was 20mg a day. I took methadone for 4 years and the urination problem never went away. I, too, would fall asleep on the toilet at night. That didn't happen every day but my husband would check on me for that reason. It drove me nuts. I told my PM doctor about it from the very beginning and he just kept saying it was a side effect I would have to live with. And I did because the methadone worked for me. At the suggestion of a new PM doctor, I tried Opana ER six months ago and found it to be just as successful with less side effects so I switched.
You could check with your Pharmacist or doctor. I would bet it is one of your meds.
I am so sorry for all of your pain and loss. That is certainly too much for one family to have to go thru.
Take care,
Tina


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 1/25/2008 8:17 PM (GMT -7)   
Hi Karyn,

I am so very sorry for what your family is and has gone thru. No one deserves that much misery and grief. We had my dad at home with hospice care til he took his last breath. At least he was with us. Prostate cancer took him and it was awful.

I think the emotional pain you have is likely much more than the physical pain. My son apparently suffered from severe depression and hid it from us. He took his own life at 23 and it nearly destroyed me. No pain will ever equal that so I know a little of how you must feel.

Please talk to your doc about the urination problems. Might be just the medications but find out just to be safe. Please know that we are here for you any time you need help. Soft shoulder are our specialty. ;-)

Hugs,
Chutzie
Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 1/26/2008 8:57 PM (GMT -7)   
Welcome we are glade that you found us.I am so sorry that you have had to go through all of this and I agee that no one shoulds have to go through this.please know that we are here for you any time.I had this problem one time my self and it was caused from the methodone that I was on but once taken off of the methodone I no longer had any problems urination.I hope that you find the source of this problem and please know that my heart goes out to your family and you and please know that I will keep you'll all in my thoughts and prayers.
Curley
.........
 


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13451
   Posted 1/26/2008 9:39 PM (GMT -7)   

Hi Karyn,

When I was bumped up to 75 mcg Duragesic pain patches I had the very same problem, very hard time trying to urinate. Thats a side effect from one of your meds and you you need to let your dr know ASAP. If you can't urinate properly and completely you can retain fluids and that another can of worms you don't want to open. Several of your meds can give you a sedative type reaction which would explain the falling asleep. You could take a bad fall when you nod off, been there done that. You really need to sit down with your dr, take your meds in and explain what is happening. He can come up with some decent meds that will help your pain, but let you be able to stay up and mobil not knocked out.

I am very sorry to hear about your Mom. I lost my Mom to cancer and understand all so well. I brought my Mom to my home and took care of her. Let me tell you, Mom & I had so much fun that 11 months, you just cannot imagine. At least God let us have alot of quality time together. I am 54 yrs old and there is a 8x10 of her over my bed. The other night I looked up at her pic and told her she had no idea how much I miss her. I will say prayers for you and your family. If its ok, I will have your name added to some prayer lists. The power of prayer can be astonishing.

Please get yourself settled in as quickly as possible and get your routine back. Careful on guessing on the meds, thats not good. Your Mom needs you in good shape to help her out if needed. Lots of hugs & prayers coming your way......Susie

 


New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:10 PM (GMT -7)
There are a total of 2,732,358 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
297 Guest(s), 14 Registered Member(s) are currently online.  Details
Psilociraptor, Tirzah, Susannah R., Girlie, mmmk, LG13, NiceCupOfTea, time2reclaim, Hawaii3654, Ggrlsav, pitmom, 614-2101-765-611, marigold33, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer